Volume 43, Number 1, July I 1998
|Page(s)||35 - 40|
|Section||Classical areas of phenomenology|
|Published online||01 September 2002|
Phase instabilities in hexagonal patterns*
Departamento de Física y Matemática Aplicada, Facultad de
Ciencias, Universidad de Navarra - E-31080 Pamplona, Navarra, Spain
Accepted: 20 May 1998
The general form of the amplitude equations for a hexagonal pattern including spatial terms is discussed. At the lowest order we obtain the phase equation for such patterns. The general expression of the diffusion coefficients is given and the contributions of the new spatial terms are analysed in this paper. From these coefficients the phase stability regions in a hexagonal pattern are determined. In the case of Bénard-Marangoni instability our results agree qualitatively with numerical simulations performed recently.
PACS: 47.54.+r – Pattern selection; pattern formation / 47.20.Ky – Nonlinearity (including bifurcation theory) / 42.65.Sf – Dynamics of nonlinear optical systems; optical instabilities, optical chaos and complexity, and optical spatio-temporal dynamics
© EDP Sciences, 1998
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.